Alert archive / California / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Los Angeles, CA

February 12, 2000Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 12, 2000, 12:30 AM PST for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2000, 12:30 AM PST (08:30 UTC)
Expired
Feb 12, 2000, 3:30 AM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 8 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 120830
FFWLOX
CAC111-120930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1230 AM PST SAT FEB 12 2000

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE RANCH FIRE AREA IN THE OJAI VALLEY OF VENTURA COUNTY

* UNTIL 330 AM PST

* RAINFALL WAS ABOUT TO EXCEED THRESHOLD VALUES THAT WOULD CAUSE
  HEAVY RUNOFF OF WATER AND MUD FROM THE BURN AREAS OF THE RANCH
  FIRE. AT PARTICULAR RISK FOR FLASH FLOODING THE NEXT COUPLE OF
  HOURS ARE REEVES...THATCHER...AND SYCAMORE CREEKS. SULPHUR MOUNTAIN
  DOPPLER RADAR INDICATED THE MAXIMUM RAINFALL RATES WILL OCCUR
  BETWEEN 1 AND 2 AM.

A FLASH %FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODING IS ENCOUNTERED.

$$

SIMPSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 8:45 PM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 11, 8:45 PM PST, 3 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 PM PST FRI FEB 11 2000

LATEST RADAR/ALERT GAUGES INDICATE MAIN RAIN MOVING ACROSS SLO AND
WESTERN SBA COUNTIES AT THIS TIME. LATEST WATER VAPOR IMAGERY SHOWS
MAIN UPPER LOW HEADING EAST TOWARDS THE SFO BAY AREA...ALTHOUGH
ACTUAL TRACK IS BIT FURTHER SOUTH THAN THE 00Z ETA/NGM INDICATE.
AT ANY RATE...ETA/NGM CROSS SECTIONS STILL INDICATE STRONG DYNAMICS
AND DEEP MOISTURE MOVING THROUGH THE FORECAST AREA TONIGHT. CURRENT
TIMING OF RAIN STILL ON TRACK...WITH MAIN RAIN BAND ENTERING VTU
COUNTY AFTER 10 PM...AND INTO LAX AFTER MIDNIGHT.

OVERALL...CURRENT FLASH FLOOD WATCH FOR BURN AREAS STILL LOOKS GREAT
AS RAIN SHOULD BE MODERATE TO HEAVY OVERNIGHT. VAD WIND PROFILE FROM
RADARS INDICATE STRONG SOUTHERLY FLOW 25-40 KT WHICH SHOULD HELP
ENHANCE OROGRAPHIC RAINFALL...ESPECIALLY ACROSS SOUTHERN SBA COUNTY.

AS FOR WINTER STORM WARNING...SNOW LEVELS DROPPING TO AROUND 5000
FEET STILL OK...WITH SIGNIFICANT SNOW EXPECTED FOR RESORTS. ALSO...
HAVE STARTED TO GET SOME REPORTS OF SOUTHERLY WINDS GUSTING AROUND
35-40 MPH...WHICH MATCHES PRETTY WELL WITH VAD WIND PROFILE ON RADAR.

WILL ISSUE MINOR ZONE UPDATE AROUND 9 PM TO BUMP UP WINDS IN THE
MOUNTAIN ZONES. OTHERWISE...CURRENT FORECAST/WARNINGS/WATCHES ARE
ON TRACK.

LAX ++35.  THOMPSON.

.LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).
       WINTER STORM WARNING (SEE LAXWSWLAX).
       SMALL CRAFT ADVISORY (SEE LAXCWFLAX).

Nearby

Flash Flood Warnings in California, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.